Hail, Talladega
- When
- May 7, 2:24 PM CST
- Where
- Talladega County, Sycamore
- Measured
- 1.75 in hail
- Property damage
- $8,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 33.250, -86.200
Golf ball size hail was reported in Sycamore.
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at May 7, 1:21 PM CST, 1 hour 3 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM, AL 221 PM CDT WED MAY 07 2003 TOO BUSY FOR MUCH OF A DISCUSSION. ANOTHER IMPULSE WILL MOVE ACROSS THE AREA TONIGHT. SEVERAL BOUNDARIES WILL PERSIST ACROSS THE AREA ON THURSDAY AND WILL CARRY CHANCE POPS FOR MOST SECTIONS. UPPER RIDGING WILL TAKE PLACE ON FRIDAY AND SATURDAY AND WILL LEAVE POPS OUT OF THE FORECAST. NEXT SYSTEM WILL APPROACH ON SUNDAY AND THEN MORE UNSETTLED WEATHER THE FIRST PART OF NEXT WEEK. BHM 70/86/70/89/69 53--- MGM 71/89/70/91/69 62--- .BHM...NONE.
ALZ011>015-017>050-072045- HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE BIRMINGHAM AL 151 PM CDT WED MAY 07 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE (THIS AFTERNOON AND TONIGHT)... SEVERE WEATHER SHOULD LAST INTO THE EVENING HOURS WITH LONG LIVED TORNADIC SUPERCELLS MARCHING ACROSS CENTRAL ALABAMA. DAMAGING WINDS AND LARGE HAIL ARE ALSO THREATS...ALONG WITH POSSIBLE FLASH FLOODING. .DAYS TWO THROUGH SEVEN (THURSDAY THROUGH TUESDAY)... AN UPPER LEVEL RIDGE WILL GRADUALLY BUILD IN FROM THE SOUTH OVER THE REST OF THE WEEK. THIS WILL MOVE THE AREA OF POTENTIAL SEVERE THUNDERSTORMS NORTHWARD OUT OF ALABAMA FOR THE END OF THE WEEK. ALTHOUGH THERE WILL BE A SMALL CHANCE OF THUNDERSTORMS SUNDAY THROUGH TUESDAY...AT THIS TIME NO WIDESPREAD OR ORGANIZED AREAS OF SEVERE STORMS AREA EXPECTED ON THOSE DAYS. .SPOTTER INFORMATION STATEMENT... EMERGENCY MANAGEMENT PERSONNEL AND STORM SPOTTERS HAVE BEEN ACTIVATED.
ALZ024-071945-
THUNDERSTORM ADVISORY
NATIONAL WEATHER SERVICE BIRMINGHAM AL
200 PM CDT WED MAY 7 2003
.A THUNDERSTORM ADVISORY IN EFFECT FOR JEFFERSON COUNTY UNTIL 245 PM
CDT...
.FREQUENT CLOUD TO GROUND LIGHTNING IS POSSIBLE FROM AN APPROACHING
THUNDERSTORM.
AT 157 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM OVER TRUSSVILLE...MOVING EAST AT 30 MPH.
THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR TRUSSVILLE...PINSON
AND LEEDS THROUGH 245 PM CDT.
THE PRIMARY THREAT FROM THESE STORMS IS FREQUENT CLOUD TO GROUND
LIGHTNING STRIKES. IF YOU ARE OUTDOORS IN THE VICINITY OF THESE
STORMS...TAKE SHELTER NOW. IF LIGHTNING IS OBSERVED... WAIT AT LEAST
30 MINUTES AFTER THE LAST LIGHTNING STRIKE BEFORE RESUMING OUTDOOR
ACTIVITIES.
LAT...LON 3376 8656 3354 8653 3349 8670 3370 8675
3376 8667PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
245 PM CDT WED MAY 07 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1246 PM JASPER AL FUNNEL CLOUD
05/07/03 WALKER ON HWY 78. REPORTED BY
WALKER COUNTY 911.
1250 PM SUMITON AL FUNNEL CLOUD
05/07/03 WALKER REPORTED BY THE POLICE
DEPARTMENT.
0132 PM PINSON AL FUNNEL CLOUD
05/07/03 JEFFERSON REPORTED BY THE POLICE
DEPARTMENT.
0200 PM TRUSSVILLE AL 0.50 IN HAIL
05/07/03 JEFFERSON MARBLE SIZE HAIL.
REPORTED BY HAM RADIO
OPERATOR.
0210 PM CALERA AL FUNNEL CLOUD
05/07/03 SHELBY AT THE NATIONAL WEATHER
SERVICE OFFICE.
0215 PM CALERA AL FUNNEL CLOUD
05/07/03 SHELBY REPORTED BY SHELBY COUNTY
911.
0225 PM 3 N TALLADEGA AL 0.75 IN HAIL
05/07/03 TALLADEGA PENNY SIZE HAIL.
REPORTED BY HAM RADIO
OPERATOR.
0238 PM KINGDOM AL FUNNEL CLOUD
05/07/03 SHELBY PUBLIC REPORT.
0240 PM WILSONVILLE AL 0.75 IN HAIL
05/07/03 SHELBY PENNY SIZE HAIL.
REPORTED BY OFF-DUTY
WEATHER SERVICE
EMPLOYEE.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
324 PM CDT WED MAY 07 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0230 PM TALLADEGA AL FUNNEL CLOUD
05/07/03 TALLADEGA REPORTED BY HAM RADIO
OPERATOR.
0232 PM TALLADEGA AL FUNNEL CLOUD
05/07/03 TALLADEGA ON HWY 77. REPORTED BY
HAM RADIO OPERATOR.
0234 PM TALLADEGA AL 0.75 IN HAIL
05/07/03 TALLADEGA PENNY SIZE HAIL JUST N OF
INTERSTATE 20 AND HWY 77.
REPORTED BY HAM RADIO
OPERATOR.
0235 PM MUNFORD AL 1.00 IN HAIL
05/07/03 TALLADEGA QUARTER SIZE HAIL.
REPORTED BY TALLADEGA
COUNTY EMA.
0236 PM TALLADEGA AL 0.75 IN HAIL
05/07/03 TALLADEGA PENNY SIZE HAIL ON HWY
34. REPORTED BY HAM
RADIO OPERATOR.
0237 PM EASTABOGA AL FUNNEL CLOUD
05/07/03 TALLADEGA REPORTED BY HAM RADIO
OPERATOR.
0239 PM MUNFORD AL FUNNEL CLOUD
05/07/03 TALLADEGA REPORTED BY HAM RADIO
OPERATOR.
0240 PM TALLADEGA AL 58 MPH TSTM GUST
05/07/03 TALLADEGA REPORTED BY HAM RADIO
OPERATOR.
0243 PM LINCOLN AL WIND DAMAGE
05/07/03 TALLADEGA NUMEROUS TREES DOWN ON
INTERSTATE 20 AT EXIT
169. TREE ACROSS ROAD.
0244 PM FAYETTEVILLE AL FUNNEL CLOUD
05/07/03 TALLADEGA REPORTED BY HAM RADIO
OPERATOR.
0247 PM WILSONVILLE AL TORNADO
05/07/03 SHELBY REPORTED BY SHELBY COUNTY
911.
0250 PM HARPERSVILLE AL TORNADO
05/07/03 SHELBY ON COOSA RIVER. REPORTED
BY SHELBY COUNTY 911.
0252 PM PELL CITY AL WIND DAMAGE
05/07/03 ST. CLAIR NUMEROUS TREES DOWN.
REPORTED BY TRAINED STORM
SPOTTER.The Birmingham radar (KBMX), 54 km away, was scanning. The volume nearest the first event began at 20:21 UTC.
1 hail. Local standard time, as filed.
Golf ball size hail was reported in Sycamore.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Alabama in 2003Every state in 2003This day in weather historyWarnings in Alabama, May 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5360644.